Alert archive / Mississippi / Flash Flood Watches in 2015

Flash Flood Watch 8, NWS Memphis, TN

July 3, 201522 counties in Mississippi; 21 counties in Tennessee; 12 counties in Arkansas

NWS Memphis, TN issued this flash flood watch at Jul 3, 2015, 8:31 AM CDT for 22 counties in Mississippi; 21 counties in Tennessee; 12 counties in Arkansas. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2015, 8:31 AM CDT (13:31 UTC)
Expired
Jul 4, 2015, 7:00 PM CDT
In force
34 hr
Issued by
NWS Memphis, TN
Flood severity
None
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Jul 3, 7:16 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 3, 7:16 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
716 AM CDT FRI JUL 3 2015

.UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUL 3 2015/

DISCUSSION...
THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN
UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY.

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF
CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO
THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL
TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS.
THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER
THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT.
BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG
THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND
SOUTH OF THE FRONT.

SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE
SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED
FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION
WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY
OF THE UPPER TROF AXIS.

UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF
NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS
PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME
CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW
DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED
BY SCATTERED AFTERNOON THUNDERSTORMS.

PWB

.AVIATION...
12Z TAF CYCLE

TSRA WILL CONTINUE TO MOVE THROUGH KTUP AND KMEM THIS MORNING.
MVFR AND IFR CONDITIONS CAN BE EXPECTED AT BOTH SITES AS THE
MORNING CONTINUES. VCTS AND TSRA ARE PROBABLE AT ALL FOUR TAF
SITES THROUGHOUT THE TAF PERIOD DUE TO AN APPROACHING
DISTURBANCE. THE HRRR KEEPS TSRA OVER THE REGION FOR MOST OF THE
DAY. CONFIDENCE IN TIMING WITH TS THIS EVENING AND TONIGHT IS LOW
AT THIS POINT. WINDS WILL BE GUSTY AND FROM THE SOUTH.

JPM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 3, 3:18 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CDT FRI JUL 3 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
318 AM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY
SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE.
DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY
SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AREA.

PWB

In the hours before

Special weather statement, Jul 3, 5:55 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT FRI JUL 3 2015

MSZ016-017-023-024-031130-
LEE MS-CHICKASAW MS-ITAWAMBA MS-MONROE MS-
555 AM CDT FRI JUL 3 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 630 AM CDT FOR...

SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 555 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED OVER EVERGREEN...OR 8 MILES SOUTHWEST OF FULTON...MOVING
EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN LEE...NORTHEASTERN CHICKASAW...SOUTHERN
ITAWAMBA AND MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3399 8886 3430 8847 3428 8818 3375 8825
      3375 8832 3372 8833
TIME...MOT...LOC 1055Z 289DEG 47KT 3416 8847
Special weather statement, Jul 3, 8:31 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 AM CDT FRI JUL 3 2015

MSZ016-017-024-031415-
LEE MS-ITAWAMBA MS-MONROE MS-
831 AM CDT FRI JUL 3 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 915 AM CDT FOR...

SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 831 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR AMORY...MOVING EAST AT 55 MPH.

PEOPLE IN SOUTHEASTERN LEE...SOUTHERN ITAWAMBA AND NORTHERN MONROE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3390 8823 3389 8823 3395 8871 3418 8871
      3415 8820
TIME...MOT...LOC 1331Z 281DEG 48KT 3406 8853

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:13 AM CDTFlash Flood WarningMEGBenton, Itawamba, Lafayette, Lee, Marshall, Prentiss and 3 more3 hr
Jul 3, 5:10 AM CDTFlash Flood WarningMEGCalhoun, Itawamba, Lafayette, Lee, Pontotoc, Yalobusha3 hr
Jul 3, 5:17 AM CDTFlash Flood WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha3 hr
Jul 3, 5:55 AM CDTSpecial Weather StatementMEGItawamba, Monroe35 min
Jul 3, 7:52 AM CDTFlash Flood WarningMEGDeSoto, Marshall6 hr
Jul 3, 8:15 AM CDTFlash Flood WarningMEGBenton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more3 hr
Jul 3, 8:31 AM CDTSpecial Weather StatementMEGMonroe44 min
Jul 3, 8:59 AM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo9 hr
Jul 3, 9:13 AM CDTSpecial Weather StatementMEGPontotoc47 min
Jul 3, 9:30 AM CDTFlash Flood WarningMEGCalhoun, Lafayette, Pontotoc3 hr
Jul 3, 10:02 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica30 min
Jul 3, 11:09 AM CDTFlash Flood Warning EmergencyMEGBenton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more6 hr
Jul 3, 11:10 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union56 hr
Jul 3, 11:30 AM CDTRiver Flood WarningMEGLee22 hr
Jul 3, 2:00 PM CDTFlash Flood WarningMEGCalhoun, Lafayette, Panola, Pontotoc, Yalobusha3 hr
Jul 3, 2:08 PM CDTRiver Flood WarningMEGMonroe5 days
Jul 3, 2:08 PM CDTRiver Flood WarningMEGMonroe68 hr
Jul 3, 4:57 PM CDTAreal Flood WarningMEGCalhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha6 hr
Jul 3, 5:11 PM CDTAreal Flood WarningMEGBenton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more6 hr
Jul 3, 5:58 PM CDTAreal Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more6 hr
Jul 2, 9:05 PM CDTRiver Flood AdvisoryMEGDecatur, Hardin5 days
Jul 2, 10:50 PM CDTAreal Flood AdvisoryMEGHenderson, Madison115 min
Jul 2, 11:10 PM CDTSpecial Weather StatementMEGFayette, Shelby50 min
Jul 3, 12:00 PM CDTFlash Flood WarningMEGShelby3 hr
Jul 3, 3:13 PM CDTAreal Flood WarningMEGShelby6 hr
Jul 2, 8:29 PM CDTSpecial Weather StatementMEGLawrence46 min
Jul 2, 8:38 PM CDTSpecial Weather StatementMEGLawrence52 min
Jul 2, 9:13 PM CDTSpecial Weather StatementMEGGreene32 min
Jul 2, 9:15 PM CDTAreal Flood AdvisoryMEGCraighead, Greene, Lawrence, Poinsett3 hr
Jul 2, 9:35 PM CDTSpecial Weather StatementMEGPoinsett40 min
Jul 2, 9:53 PM CDTFlash Flood WarningMEGCraighead, Greene, Lawrence, Poinsett3 hr
Jul 3, 1:49 PM CDTFlash Flood WarningMEGLawrence3 hr

Nearby

Flash Flood Watches in Mississippi, 2015Flash Flood Watches in Tennessee, 2015Flash Flood Watches in Arkansas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.